Texas, 2007Flash Flood in Texas, November 17 to 18, 2007
November 17 to 18, 2007 · NWS HGX · 1 event in 1 county or zone
Strong, slower-moving thunderstorms across the southwestern County Warning Area caused flooding problems under the strongest storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong, slower-moving thunderstorms across the southwestern County Warning Area caused flooding problems under the strongest storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 17, 9:13 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 17, 9:13 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
913 PM CST SAT NOV 17 2007
.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD INTO SE TX TONIGHT
AND DECIDED TO UPDATE THE FORECAST FOR THESE TRENDS. POPS WERE
INCREASED TO 80 PERCENT MAINLY FOR THE INLAND COUNTIES BUT WILL
KEEP 70 PERCENT ALONG THE COAST. BEST LIFT CONTINUES TO BE
ASSOCIATED WITH A STRONG CLUSTER OF STORMS NOW IN COLORADO COUNTY
WITH RAIN RATES AROUND 1-2 INCHES AN HOUR. STORMS ARE STILL
MOVING FAST ENOUGH THAT FLOODING SHOULD NOT BE A PROBLEM...BUT
WILL HAVE TO KEEP AN EYE ON ANY TRAINING STORMS. STORMS SEEM TO
BE DEVELOPING BACK TO THE WEST ALONG A WEAK BOUNDARY. THESE
STORMS COULD TRACK ACROSS THE SAME AREAS AND FLASH FLOODING COULD
BE AN ISSUE.
WINDS HAVE ALSO INCREASED OFFSHORE. WILL GO WITH SCA FOR WATERS
20-60NM AND SCEC FOR WATERS 0-20NM OUT. THESE CONDITIONS COULD
PERSIST THROUGH THE MORNING HOURS.
39/OVERPECK
&&
.PREV DISCUSSION... /ISSUED 755 PM CST SAT NOV 17 2007/
UPDATE...
MAIN FORECAST CHANGE WAS TO OVERNIGHT POPS AND MAINLY DECIDED TO
SPREAD 70 POPS NORTH. MAIN CONVECTIVE CLUSTER IS TO THE SW OF
BRENHAM AND COLLEGE STATION. ACTIVITY CONTINUES TO MOVE NE AROUND
30 MPH. CONVECTION MAY BECOME MORE NUMEROUS ACROSS SE TX AS THE
UPPER LOW SLOWLY SHEARS OUT. MAIN THUNDERSTORM CLUSTER OF CONCERN
IS HYBRID SUPERCELL/BOW ECHO STORM ON THE BORDER OF
LAVACA/FAYETTE COUNTIES. STORM LOOKS MORE AND MORE OUTFLOW
DOMINATED BUT COULD SEE SOME STRONG GUSTY WINDS WITH IT. DOUBT
SEVERE WINDS WILL BE REACHED AND STORM IS RELATIVELY LOW TOPPED.
HEAVY RAINFALL WILL STILL BE A THREAT BUT FLOODING WILL BE A LOW
PROBABILITY GIVE THE SOMEWHAT DRY CONDITIONS THE LAST COUPLE OF
WEEKS.
39/OVERPECK
PREV DISCUSSION... /ISSUED 317 PM CST SAT NOV 17 2007/
DISCUSSION...
SHOWER ACTIVITY HAS PERSISTED OVER THE SRN PORTIONS OF THE CWA
THIS AFTN BUT ACCUMULATIONS SO FAR HAVE BEEN VERY LIGHT...MOSTLY
LESS THAN ONE-TENTH INCH. GPSMET DATA SHOWS PWS OF 1.6-1.8 INCHES
ALONG THE MIDDLE TX COAST. THIS DEEPER MOISTURE WILL LIKELY POOL
TONIGHT ALONG WEAK BAROCLINIC ZONE WHICH SHOULD SET UP NEAR OR
JUST SOUTH OF A LIBERTY TO HOUSTON TO VICTORIA LINE. SE TX WILL BE
LOCATED IN THE RRQ OF 300 MB JET MAX WHICH WILL ENHANCE UPPER
DIFFLUENCE OVERNIGHT. THIS SHOULD ENHANCE CONVECTIVE DEVELOPMENT
OVERNIGHT ALONG/SOUTH OF WEAK SFC BOUNDARY. MODELS SEEM TO BE
OVERDONE IN THEIR QPF FORECASTS. WILL CONFINE MENTION OF HEAVY
RAINFALL FAR SOUTHEAST FOUR COUNTIES. ANTICIPATING WIDESPREAD
RAINFALL AMOUNTS OF 1/2 TO 1 INCH...ISOLATED 2 TO 4 INCHES IN THIS
AREA. WILL SEE SLIGHTLY LOWER AMOUNTS ALONG US 59 CORRIDOR WHILE
AREAS NORTH/WEST OF US HIGHWAY 59 WILL SEE LESS THAN AN INCH.
STILL A VERY SLIM POTENTIAL FOR AN ISOLATED SEVERE STORM OVERNIGHT
TOWARDS THE MIDDLE TX COAST... WITH THE MAIN RISK BEING AN
ISOLATED DOWNBURST. WILL UPDATE HWOHGX WITH LATEST THINKING.
PRECIP WILL TAPER OFF FROM WEST TO EAST SUNDAY AFTN AS SHORTWAVE
PUSHES EAST OF THE AREA. WET GROUND CONDITIONS...PARTIAL CLEARING...
AND DIMINISHING LOW LEVEL WINDS WILL RESULT IN VERY FAVORABLE
SETUP FOR FOG DEVELOPMENT SUNDAY NIGHT/EARLY MONDAY. HAVE KEPT
MONDAY FORECAST DRY FOR LAND AREAS WITH PWS DECREASING TO AROUND 1
INCH. MODELS SHOW ANOTHER 500 MB SHORTWAVE APPROACHING FROM THE
WEST MONDAY NIGHT WITH HIGHER PWS (AROUND 1.5 INCHES) SURGING BACK
NORTH INTO CWA EARLY TUESDAY. MODELS FORECAST SUFFICIENT
INSTABILITY TO SUPPORT SCATTERED TSRA DEVELOPMENT OVER THE AREA
TUESDAY. HAVE BUMPED POPS UP TO CHANCE CATEGORY FOR SOUTHEAST TWO-
THIRDS OF THE AREA.
MODELS HAVE TRENDED 6-12 HRS SLOWER WITH THE STRONG FRONT FORECAST
TO CROSS THE STATE WEDNESDAY. HAVE DELAYED FROPA UNTIL WEDNESDAY
EVENING...AND BUMPED UP MAX TEMPS ACCORDINGLY. GFS FORECASTING
FAIRLY STRONG INSTABILITY WEDNESDAY AHEAD OF FRONT...SO A THIN
BAND OF TSRA AND POSSIBLY EVEN ONE OR TWO STRONGER STORMS POSSIBLE
WITH FROPA. WILL SEE SOME LINGERING POST-FRONTAL RAIN THROUGH WED
NIGHT. STRONG COLD ADVECTION FOLLOWING FRONT WITH BREEZY CONDITIONS
AND TEMPS 20-25 DEGREES COOLER FOR THANKSGIVING DAY. HAVE KEPT
FORECAST FOR THANKSGIVING DAY DRY. HOWEVER...AT THE END OF THE
WEEK LATEST RUNS OF THE GFS/ECMWF AND ENSEMBLE GUIDANCE SHOW VERY
STRONG UPPER LOW DIGGING SOUTH OVER WRN MEXICO WITH SFC
LOW/COASTAL TROUGH DEVELOPING OVER THE NW GULF. ISENTROPIC LIFT
WILL INCREASE OVER COASTAL ZONES EARLY FRIDAY AND OVER THE REST OF
THE AREA FRI NIGHT/SATURDAY AS WARM ADVECTION DEVELOPS OVER
SHALLOW DOME OF COLD AIR. HAVE INCREASED SKY COVER AND POPS AND
LOWERED THE MAX TEMPS FOR THE FRIDAY THROUGH SATURDAY PERIOD.
35
AVIATION...
A TOUGH SET OF TAFS AS MODELS CONTINUE TO INSIST THAT RAIN WILL
BREAK OUT AND INCREASE IN INTENSITY TONIGHT. DRY AIR OVER THE REGION
WILL EVENTUALLY SATURATE AND RAIN IS EXPECTED TO INCREASE BETWEEN
20-22Z. LEANED TOWARD THE GFS WHICH KEEPS THE BULK OF THE RAIN OVER
THE SOUTHEASTERN HALF OF THE CWA. BROUGHT IN LOW CIGS/VSBY OVERNIGHT
PER MODEL SOUNDINGS. OVERALL...THE NEXT 24-30 HOURS WILL BE MVFR/IFR
WITH CONDITIONS SLOWLY IMPROVING AFTER 18Z SUNDAY. 43
MARINE...
THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN OVERNIGHT IN RESPONSE
TO A DEVELOPING COASTAL TROUGH. WILL MAINTAIN THE SCEC FOR THE 20-60
WATERS TONIGHT. ONSHORE WINDS WILL PREVAIL THROUGH MID-WEEK BEFORE A
STRONG COLD FRONT CROSSES THE WATERS LATE WEDNESDAY NIGHT. SMALL
CRAFT ADVISORIES WILL LIKELY BE NEEDED AT THE END OF THE PERIOD AS
STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THE FRONT. STRONG
WINDS WILL PERSIST BEHIND THE FRONT THROUGH FRIDAY. ECMWF AND GFS
DIFFER WITH WIND DIR/SPEEDS ON SATURDAY WITH THE EC BRINGING WINDS
AROUND TO THE SE AND DECREASING SPEEDS WHILE THE GFS MAINTAINS
STRONG NE WINDS. HAVE LEANED TOWARD THE GFS FOR NEXT SAT/SUN. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 65 79 62 80 64 / 80 40 10 10 10
HOUSTON (IAH) 66 77 64 81 66 / 80 60 20 10 20
GALVESTON (GLS) 69 76 67 78 69 / 70 70 20 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CST SUNDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...39Hazardous weather outlook, Nov 17, 3:38 PM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CST SAT NOV 17 2007
TXZ163-164-176>179-195>200-210>214-226-227-235>238-181300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
338 PM CST SAT NOV 17 2007
...LOCALLY HEAVY RAINFALL POSSIBLE OVER SOUTHEAST THIRD TONIGHT AND
EARLY SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT AND SUNDAY
AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH
INCREASING MOISTURE TO PRODUCE NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS OVER SOUTHEAST TEXAS TONIGHT AND SUNDAY MORNING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE MAINLY SOUTH AND EAST OF A
LINE FROM CLEVELAND TO HOUSTON TO BAY CITY. RAINFALL TOTALS ARE
EXPECTED TO AVERAGE 1/2 TO 1 INCH IN THIS AREA. ISOLATED TOTALS OF 2
TO 4 INCHES WILL BE POSSIBLE...ESPECIALLY OVER LIBERTY...CHAMBERS...
GALVESTON...AND BRAZORIA COUNTIES. NORTH AND WEST OF US HIGHWAY 59
RAINFALL AMOUNTS SHOULD REMAIN UNDER 1 INCH. SIGNIFICANT FLOODING
PROBLEMS ARE NOT EXPECTED DUE TO THE RECENT DRY CONDITIONS.
THERE IS A VERY SLIGHT RISK OF AN ISOLATED SEVERE THUNDERSTORM
SOUTH OF A LINE FROM WHARTON TO GALVESTON TONIGHT. THE PRIMARY
THREAT WOULD BE AN ISOLATED DOWNBURST OR A BRIEF TORNADO.
HOWEVER...THE OVERALL RISK IS MINIMAL.
RAINFALL WILL TAPER OFF FROM WEST TO EAST SUNDAY AFTERNOON AS THE
UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA.
.DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS FOUR THROUGH SIX...WEDNESDAY THROUGH FRIDAY.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY EVENING.
SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH THE FRONT...WITH ONE
OR TWO STRONGER STORMS POSSIBLE. MUCH COOLER AND BREEZY CONDITIONS
CAN BE EXPECTED THANKSGIVING DAY IN THE WAKE OF THE FRONT...WITH
THE STRONGEST WINDS NEAR THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Nov 17, 11:26 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1126 PM CST SAT NOV 17 2007
TXZ212-213-180700-
WALLER-HARRIS-
INCLUDING THE CITIES OF...HEMPSTEAD...PRAIRIE VIEW...BROOKSHIRE...
HOUSTON...PASADENA...KATY...TOMBALL...HUMBLE
1126 PM CST SAT NOV 17 2007
...STRONG THUNDERSTORMS ACROSS WALLER AND HARRIS COUNTIES...
A STRONG CLUSTER OF THUNDERSTORMS IN WALLER COUNTY WILL CONTINUE
TO MOVE EAST NEAR 30 MPH INTO NORTHWEST HARRIS COUNTY. THESE
STORMS HAVE PRODUCED VERY HEAVY RAINFALL WITH RAINFALL RATES OF
ONE TO THREE INCHES AN HOUR. GUSTY WINDS IN EXCESS OF 40 MPH WILL
ALSO BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL IMPACT
JERSEY VILLAGE BY MIDNIGHT AND BUSH INTERCONTINENTAL AIRPORT BY
1230 AM.
Flash Flood, Austin
- When
- November 17, 11:45 PM CST to November 18, 3:00 AM CST
- Where
- Austin County, 0.47 mi ESE of Industry to 1.81 mi SSE of Industry
- Cause
- Heavy Rain
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 29.966, -96.513
Flooding in and around the intersection of Rinn Road and FM 109. Three vehicles were swept off the road. Three occupants were successfully rescued from one of the three vehicles after it became pinned against bridge pilings. One home in the area suffered water damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, November 17 to 19, 2007$30,000 · 6 events
- Flash Flooding in Texas, November 17 to 18, 20075 events
- Frost and Freeze in Florida, November 17, 20074 events
- High Wind in Oregon, November 17, 200754 kt wind · 2 events
- Winter Weather in New York, November 17 to 19, 20072 events
- High Wind in Oregon, November 17, 200763 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64013.